Thunderstorm Wind, Putnam
- When
- June 10, 5:15 PM CST
- Where
- Putnam County, 0.52 mi E of Mc Nabb
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -89.210
A spotter estimated wind gusts of 59 mph.
Thunderstorms developing in the evening to late evening hours in west central Illinois, brought damaging winds, large hail, and heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Thunderstorms developing in the evening to late evening hours in west central Illinois, brought damaging winds, large hail, and heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 10, 2:26 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT WED JUN 10 2015 .SYNOPSIS... ISSUED AT 325 PM CDT WED JUN 10 2015 COLD FRONT WAS SOUTH OF INTERSTATE 80 AND CONTINUED TO MOVE SLOWLY SOUTHWARD. AT 3 PM IN OUR NORTHERN CWA TEMPERATURES WERE IN THE MID 80S WITH DEWPOINTS IN THE LOWER 50S IN OUR FAR NW CWA. SOUTH OF THE FRONT TEMPERATURES WERE IN THE LOWER 90S WITH DEWPOINTS IN THE LOWER TO MID 70S. HEAT INDEX VALUES WERE IN THE MID 90S TO 100 IN OUR SOUTHERN CWA. THE HI-RES HRRR MODEL FIRES UP THUNDERSTORMS BY LATE THIS AFTERNOON SOUTH OF INTERSTATE 80 ALONG AND SOUTH OF THE FRONT. SBCAPES ARE EXPECTED TO BE MORE THAN 5000 J/KG BUT DEEP LAYER SHEAR IS VERY WEAK. BUFKIT SHOWS THE CIN DIMINISHING BY MID AFTERNOON. PRECIPITABLE WATERS INCREASE TO OVER 1.8 INCHES. THESE PARAMETERS SUGGEST THE STRONGER STORMS WOULD PRODUCE DAMAGING WIND GUSTS AND TORRENTIAL RAINS. WITH FREEZING LEVELS AT 13K THE THREAT OF LARGE HAIL IS LOW. THE NAM FIRES UP THUNDERSTORMS THIS EVENING SO IS LATER THAN THE HRRR BUT FOR NOW THE FORECAST HINGES ON THE MESO MODEL. SPC HAS A SLIGHT RISK OF SEVERE IN OUR SOUTHERN COUNTIES. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 325 PM CDT WED JUN 10 2015 FORECAST FOCUS ON THUNDERSTORMS TONIGHT AND THURSDAY. TONIGHT...FRONT WILL STALL IN OUR SOUTHERN CWA THIS EVENING AS IT RUNS INTO RIDGING ALOFT THAT EXTENDS FROM TX TO MO. AS THE LOW LEVEL JET INTENSIFIES SOMEWHAT OVERNIGHT THIS FRONT WILL BEGIN LIFTING SLOWLY BACK TO THE NORTH AS A WARM FRONT. SCATTERED THUNDERSTORMS IN OUR SOUTHERN CWA WILL GRADUALLY SPREAD NORTHWARD WITH THE FRONT AND ON THE NOSE OF THE LOW LEVEL JET. UPPER LEVEL DIVERGENCE ALSO INCREASES OVERNIGHT AS AN UPPER LEVEL TROUGH PUSHES INTO THE PLAINS. THERE IS THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. MINIMUM TEMPERATURES WILL RANGE FROM THE MID 60S NORTH TO AROUND 70 SOUTH. THURSDAY...THE SEVERE WEATHER THREAT INCREASES AS A SURFACE CYCLONE TRACKS INTO WESTERN IA BY LATE AFTERNOON WITH THE WARM FRONT LIFTING INTO OUR NORTHERN CWA. DEEP LAYER SHEAR BECOMES STRONG (50 KT) DURING THE AFTERNOON AND SBCAPES INCREASE TO 2500-3000 J/KG. THUNDERSTORMS WILL BE LIKELY ESPECIALLY IN OUR NORTH CLOSER TO THE WARM FRONT...AND THEN SPREADING INTO OUR WESTERN CWA AS THE STRONGER FORCING ARRIVES. LARGE HAIL AND DAMAGING WINDS APPEAR LIKELY BUT THE MAIN TORNADO THREAT AT THIS TIME LOOKS TO BE TO OUR WEST CLOSER TO THE SURFACE LOW AND TRIPLE POINT. SPC HAS A SLIGHT RISK OF SEVERE STORMS OVER OUR ENTIRE CWA. MAXIMUM TEMPERATURES WILL RANGE FROM THE UPPER 70S ALONG HIGHWAY 20 TO NEAR 90 IN OUR FAR SOUTH. HEAT INDEX VALUES WILL BE IN THE LOWER TO MID 90S IN OUR FAR SOUTH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 325 PM CDT WED JUN 10 2015 MAIN FORECAST CONCERN FOR THE LONG TERM IS THE ACTIVE PATTERN AND ROUND OF RAIN AND THUNDERSTORMS. IT APPEARS AS THOUGH THE PATTERN HAS SHIFTED NORTH INTO OUR AREA THROUGH THE LONG TERM AT LEAST. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EVERY DAY FOR THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY. WITH FORECAST QPF AMOUNTS WE MAY START TO SEE SOME HYDRO IMPACTS ON OUR WATERWAYS. THURSDAY EVENING INTO FRIDAY MORNING...MODELS ARE IN GOOD AGREEMENT WITH A SFC CYCLONE PASSING THROUGH THE NORTHERN CWA. WARM FRONT SHOULD BE JUST NORTH OF THE CWA. 1000-700 AND H85 MOIST TRANS VECS PEG AREAS ACROSS SOUTHERN MN INTO CENTRAL WI. THIS AREA WILL BE THE AREA FOR THE BEST CHANCE FOR HEAVY RAIN. HOWEVER WITH THE CAPE ACROSS OUR AREA ALONG WITH HIGH PWATS OF CLOSE TO 2 INCHES... SUGGESTS THAT HEAVY RAIN COULD FALL WITH ANY THUNDERSTORM THAT DEVELOPS ACROSS THE CWA THURSDAY NIGHT. AN ISOLATED FLASH FLOOD THREAT COULD EXIST ACROSS THE NORTHERN CWA THURSDAY EVENING INTO FRIDAY AM. MODELS ARE IN AGREEMENT WITH THE PREVIOUS FORECASTERS IDEAS ON THE SYSTEM MOVING OUT OF THE AREA QUICKLY FRIDAY DURING THE DAY. THIS WILL LEAD TO A DRY FRIDAY EVENING INTO SATURDAY...WITH TEMPERATURES CLOSER TO NORMAL THEN THE FLOW TURNS ZONAL AND EVEN SW. A SERIES OF WAVES WILL LEAD TO THE CHANCE FOR RAIN AND THUNDERSTORMS THROUGH THE REST OF THE LONG TERM. MOISTURE WILL REMAIN OVER THE AREA. AS WE GET CLOSER TO EACH OF EVENTS...THE MESOSCALE FEATURES WILL BECOME BETTER FORECAST AND DETAILS WILL BE POSSIBLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 100 PM CDT WED JUN 10 2015 VFR CONDS THROUGH THIS TAF CYCLE. HOWEVER...MVFR/LCL IFR CONDS IN THUNDERSTORMS THAT FIRE UP LATER THIS AFTERNOON SOUTH OF INTERSTATE 80 ALONG AND AHEAD OF A SLOW MOVING WEAKENING COLD FRONT. SCATTERED THUNDERSTORMS SHOULD GRADUALLY SPREAD NORTHWARD TONIGHT INTO THURSDAY MORNING AS THE FRONT RETURNS AS A WARM FRONT. WIND FORECAST...FOR KCID/KDBQ/KMLI NORTHWEST TO NORTH WINDS THIS AFTERNOON BECOMING NORTHEAST TONIGHT THEN SOUTHEAST ON THURSDAY. WIND SPEEDS AROUND 10 KNOTS OR LESS. FOR KBRL...SOUTHWEST TO WEST THIS AFTERNOON BECOMING NORTHEAST TONIGHT THEN SOUTH ON THURSDAY. WIND SPEEDS AROUND 10 KNOTS OR LESS. && .HYDROLOGY... ISSUED AT 325 PM CDT WED JUN 10 2015 WITH WPC FORECAST OF CLOSE TO 3 INCHES OF RAIN TO OUR NORTH...IT LOOKS AS THOUGH WE MAY SEE SOME FLOODING ISSUES ON OUR RIVERS AS THE THE WATER IS ROUTED INTO OUR AREA. CONTINGENCY FORECASTS SUGGEST THAT SOME OF THE SITES COULD REACH FLOOD STAGE IF THE CURRENT FORECAST HOLDS TRUE. AS A RESULT...CUSTOMERS WITH INTERESTS AROUND THE RIVERS SHOULD PAY ATTENTION FOR POSSIBLE FLOODING IN THE NEXT FEW DAYS TO WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...GIBBS AVIATION...HAASE HYDROLOGY...GIBBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 PM CDT WED JUN 10 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 355 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 80. THE PRIMARY THREAT WILL BE DAMAGING WINDS...WITH A MUCH LESSER THREAT FOR LARGE HAIL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF INTERSTATE 80. IN ADDITION TO THE THREAT FOR THUNDERSTORMS...THE HEAT INDEX WILL PUSH WELL INTO THE 90S TO AROUND 100 SOUTH OF I-80 THIS AFTERNOON INTO EARLY THIS EVENING. A CHANCE FOR STORMS WILL SPREAD NORTHWARD ACROSS THE ENTIRE OUTLOOK AREA TONIGHT AS THE FRONT BEGINS TO LIFT SLOWLY NORTHWARD. THERE WILL BE A CONTINUED POTENTIAL FOR DAMAGING WINDS...HOWEVER THE PRIMARY THREAT LATER TONIGHT WILL SHIFT TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE OUTLOOK AREA ON THURSDAY. COVERAGE AND INTENSITY OF THESE STORMS MAY INCREASE DURING THE AFTERNOON AS LOW PRESSURE PUSHES INTO WESTERN IOWA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH LOCALLY HEAVY RAIN. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY EVENING. THEN ANOTHER ROUND OF STORMS WILL LOOK TO MOVE IN ACROSS THE AREA FROM THE WEST THURSDAY NIGHT AND LAST INTO FRIDAY MORNING. SOME OF THESE STORMS MAY BE ABLE TO PRODUCE GUSTY WINDS. OF A MORE WIDESPREAD THREAT WILL BE VERY HEAVY RAIN AND INTENSE RAINFALL RATES WITH THESE THURSDAY NIGHT STORMS. LATEST THINKING SUGGEST AREAS ALONG AND NORTHWEST OF A LINE FROM CEDAR RAPIDS...TO DUBUQUE IOWA WILL HAVE THE BEST CHANCE OF BEING IMPACTED BY THESE HEAVY RAIN PRODUCING STORMS WITH OVER AN INCH POSSIBLE BY FRIDAY MORNING. SOME AREAS THAT GET HIT REPEATEDLY BY THE STORMS MAY BE AT RISK FOR SOME LOCALIZED FLASH FLOODING THURSDAY NIGHT INTO EARLY FRIDAY MORNING. PERIODIC EPISODES OF THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER AT TIMES...BUT IT IS TOO EARLY TO DETERMINE SPECIFIC DETAILS AND TIMING. REPEATED ROUNDS OF HEAVY RAIN COULD LEAD TO FLOODING PROBLEMS ACROSS MUCH OF THE OUTLOOK AREA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING AND AGAIN THURSDAY INTO THURSDAY NIGHT. HAASE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 428 PM CDT WED JUN 10 2015 IAZ078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010- 110030- LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 428 PM CDT WED JUN 10 2015 ...VERY HIGH HEAT INDEX READINGS LATE THIS AFTERNOON AND EVENING... TEMPERATURES IN THE LOWER 90S COMBINED WITH VERY HIGH HUMIDITY LEVELS WERE RESULTING IN HEAT INDEX READINGS FROM THE UPPER 90S TO NEAR 103 OVER SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL ILLINOIS LATE THIS AFTERNOON. THE VERY WARM AND HUMID CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE TO THE HEAT OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION. SHEETS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL HENNEPIN 41.26N 89.32W
06/10/2015 M1.00 INCH PUTNAM IL LAW ENFORCEMENT
QUARTER SIZED HAIL IS FALING WITH HEAVY RAIN
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 S HENNEPIN 41.24N 89.32W
06/10/2015 E1.00 INCH PUTNAM IL EMERGENCY MNGR
&&
UTTECHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL GRANVILLE 41.26N 89.23W
06/10/2015 E1.00 INCH PUTNAM IL EMERGENCY MNGR
HAIL JUST BEGAN.
0545 PM HAIL HENNEPIN 41.26N 89.32W
06/10/2015 M1.00 INCH PUTNAM IL EMERGENCY MNGR
HAIL HAS BEEN FALLING FOR THE PAST 15 MINUTES.
&&
DLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 3 SW MC NABB 41.15N 89.26W
06/10/2015 M0.88 INCH PUTNAM IL TRAINED SPOTTER
&&
DLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL ENE MC NABB 41.18N 89.21W
06/10/2015 M1.00 INCH PUTNAM IL TRAINED SPOTTER
ALSO HEAVY RAIN AND FREQUENT LIGHTNING.
&&
DLSThe Chicago radar (KLOT), 105 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
A spotter estimated wind gusts of 59 mph.
Trees and power lines reported down across southern Henderson County, including some trees down on homes.
A member of the public reported winds near 60 mph.
Law enforcement reported quarter size hail.
A member of the public reported measured winds of 61 mph wind in a gust, just east of the US-67 and Illinois 9 intersection near Youngstown.
Trees and power lines were blown down across southern Henderson County. Some trees were blown down on homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594435, 577087, 577088, 577086, 577089, 594436.